Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)



Restricted isometry property for matrices whose entries are random variables belonging to some Orlicz spaces $ L_U(\Omega)$

Author: V. B. Troshki
Translated by: N. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 91 (2014).
Journal: Theor. Probability and Math. Statist. 91 (2015), 193-203
MSC (2010): Primary 68P30; Secondary 68W20
Published electronically: February 4, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new approach to the signal processing called compressive sensing has been extensively developed during the last few years. There are many papers devoted to this topic but the problem of constructing the universal measurement matrix has not yet been solved. We propose to use a matrix whose entries are random variables belonging to some Orlicz spaces $ L_U(\Omega )$ as a measurement matrix. We prove that the matrix with such entries satisfies the so-called restricted isometry property which is one of the main concepts in compressive sensing.

References [Enhancements On Off] (What's this?)

  • 1. B. S. Kashin, The widths of some finite-dimensional sets and classes of smooth functions, Izv. Akad. Nauk SSSR. Ser. Mat. 41 (1977), 334-351; English transl. in Math. USSR-Izvestiya 11 (1977), 317-333. MR 0481792 (58:1891)
  • 2. A. Yu. Garnaev and E. Gluskin, The width of a Euclidean ball, Dokl. AN SSSR 277 (1984), 1048-1052. (Russian) MR 759962 (85m:46023)
  • 3. E. Candes and T. Tao, Decoding by linear programming, IEEE Trans. Inform. Theory 51 (2005), 4203-4215. MR 2243152 (2007b:94313)
  • 4. D. Donoho, Compressed sensing, IEEE Trans. Inf. Theory 52 (2006), no. 4, 1289-1306. MR 2241189 (2007e:94013)
  • 5. P. Wojtaszczyk, Stability and instance optimality for Gaussian measurements in compressed sensing, Found. Comput. Math. 10(1) (2010), 1-13. MR 2591836 (2010m:94053)
  • 6. R. Baraniuk, M. Davenport, R. DeVore, and M. Wakin, A simple proof of the restricted isometry property for random matrices, Constr. Approx. 28 (2007), no. 3, 253-263. MR 2453366 (2010j:41035)
  • 7. R. DeVore, G. Petrova, and P. Wojtaszczyk, Instance-optimality in probability with an $ \ell _1$-minimization decoder, Appl. Comput. Harmon. Anal. 27 (2009), 275-288. MR 2559727 (2010i:42060)
  • 8. Yu. Mlavets', A relationship between the Orlicz spaces of random variables and spaces $ \mathbf {F}_\psi (\Omega )$, Naukovyi Visnyk Uzhgorod. Univ. Ser. Matem. Inform. 25 (2014), no. 1, 77-84. (Ukrainian)
  • 9. V. Buldygin and Yu. Kozachenko, Metric Characterization of Random Variables and Random Processes, American Mathematical Society, Providence, RI, 2000. MR 1743716 (2001g:60089)
  • 10. Yu. V. Kozachenko and Yu. Yu. Mlavets', The Banach spaces $ F_\psi (\Omega )$ of random variables, Teor. Imovirnost. Matem. Statyst. 86 (2012), 92-107; English transl. in Theor. Probability and Math. Statist. 86 (2013), 105-121. MR 2986453
  • 11. G. Lorentz, M. von Golitschek, and Yu. Makovoz, Constructive Approximation: Advanced Problems, Grundlehren Math. Wiss., Springer-Verlag, Berlin, 1996. MR 1393437 (97k:41002)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 68P30, 68W20

Retrieve articles in all journals with MSC (2010): 68P30, 68W20

Additional Information

V. B. Troshki
Affiliation: Department of Probability Theory and Mathematical Analysis, Faculty of Mathematics, Uzhgorod National University, Universytets’ka Street, 14, Uzhgorod 88000, Ukraine

Keywords: Orlicz space, restricted isometry property, compressive sensing
Received by editor(s): September 9, 2014
Published electronically: February 4, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society